Alert archive / Kentucky / Areal Flood Warnings in 2011
Areal Flood Warning 21, NWS Louisville, KY
NWS Louisville, KY issued this areal flood warning at May 3, 2011, 1:39 AM EDT for 7 counties in Kentucky. It was in force for 15 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2011, 1:39 AM EDT (05:39 UTC)
- Expired
- May 3, 2011, 5:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bullitt County, KY, Butler County, KY, Grayson County, KY, Hardin County, KY, Henry County, KY, Jefferson County, KY, Oldham County, KY
The radar
The Louisville radar (KLVX), 34 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 7:01 AM EDT | HEAVY RAIN 3.47 | Elizabethtown, KY | 3.47 INCHES OF RAIN RECEIVED IN THE PAST 24 HOURS. |
| May 3, 9:01 AM EDT | FLOOD | Elizabethtown, KY | NUMEROUS ROADS CLOSED IN THE SOUTHERN END OF ELIZABETHTOWN AND ACROSS SOUTHERN HARDIN COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.9
The text
As transmitted, in the capitals the NWS used until 2016.
623
WGUS43 KLMK 030539
FLWLMK
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
139 AM EDT TUE MAY 3 2011
KYC029-031-085-093-103-111-185-032100-
/O.NEW.KLMK.FA.W.0021.110503T0539Z-110503T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENRY KY-OLDHAM KY-JEFFERSON KY-BULLITT KY-HARDIN KY-GRAYSON KY-
BUTLER KY-
139 AM EDT TUE MAY 3 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLOOD WARNING FOR...
BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LOUISVILLE...
OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 5 PM EDT TUESDAY/4 PM CDT/
* AT 130 AM EDT WIDESPREAD MODERATE RAIN CONTINUED OVER THESE
COUNTIES. AROUND 2 INCHES OF RAIN HAD FALLEN THROUGH 1 AM
TUESDAY...WITH AROUND 1 ADDITIONAL INCH EXPECTED THROUGH MID
AFTERNOON. CALLS TO LOCAL EMERGENCY MANAGERS INDICATE A FEW
ROADS CLOSED BY HIGH WATER IN EACH COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3733 8682 3740 8663 3756 8667 3760 8628
3780 8616 3783 8601 3828 8584 3853 8544
3856 8501 3836 8488 3830 8547 3799 8550
3781 8575 3773 8569 3744 8590 3732 8647
3717 8640 3719 8662 3701 8669 3708 8694
$$
JSD1 follow-up statement
297
WGUS83 KLMK 031052
FLSLMK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
652 AM EDT TUE MAY 3 2011
KYC029-031-085-093-103-111-185-032100-
/O.CON.KLMK.FA.W.0021.000000T0000Z-110503T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENRY KY-OLDHAM KY-JEFFERSON KY-BULLITT KY-HARDIN KY-GRAYSON KY-
BUTLER KY-
652 AM EDT TUE MAY 3 2011
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM EDT TUESDAY FOR
BUTLER...GRAYSON...HARDIN...BULLITT...JEFFERSON...OLDHAM AND HENRY
COUNTIES...
DOPPLER RADAR HAS ESTIMATED THAT AROUND 2 INCHES HAD FALLEN FROM
MONDAY EVENING THROUGH DAWN. CALLS TO EMERGENCY MANAGERS DURING THE
EARLY MORNING HOURS INDICATED THAT SOME LOW LYING ROADS WERE COVERED
BY WATER.
WIDESPREAD MODERATE TO HEAVY RAIN HAS MOVED EAST INTO THE BLUEGRASS
AND LAKE CUMBERLAND AREAS. HOWEVER...LIGHT RAIN WILL CONTINUE FOR
THE REST OF THE MORNING AND BRING ANOTHER QUARTER OF AN INCH OR SO
TO THE AFFECTED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3733 8682 3740 8663 3756 8667 3760 8628
3780 8616 3783 8601 3828 8584 3853 8544
3856 8501 3836 8488 3830 8547 3799 8550
3781 8575 3773 8569 3744 8590 3732 8647
3717 8640 3719 8662 3701 8669 3708 8694
$$
JSDWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this areal flood warning went out at May 3, 1:08 AM EDT, 31 minutes earlier.
Area forecast discussion, May 3, 1:08 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
108 AM EDT TUE MAY 3 2011
...UPDATED AVIATION DISCUSSION...
.SHORT TERM (TONIGHT AND TUESDAY)...
THE COLD FRONT TODAY HAS BEEN SLOWLY MAKING ITS WAY THROUGH THE
FORECAST AREA. AS OF 19Z THIS FRONT WAS OVER THE FAR SOUTHEASTERN
CORNER OF THE FORECAST AREA...AROUND THE LAKE CUMBERLAND REGION.
THIS FRONT WILL CONTINUE TO SLOWLY SAG SOUTHEAST TONIGHT. THIS
SYSTEM WILL FINALLY BEGIN TO REALLY MOVE OUT OF THE AREA TOMORROW
AFTERNOON/EVENING AS AN UPPER LEVEL TROUGH SHIFTS ACROSS THE OHIO
VALLEY. AT THE SURFACE HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE
WEST LATE TOMORROW AFTERNOON.
A WIDESPREAD AREA OF LIGHT TO MODERATE RAIN CURRENTLY STRETCHES FROM
INDIANA SOUTHWEST ALL THE WAY TO TEXAS. STRATIFORM RAINS WILL
CONTINUE ACROSS PARTS OF WEST AND NORTH CENTRAL KENTUCKY AND
SOUTHERN INDIANA THROUGH THIS AFTERNOON. OVER SOUTHERN AND EASTERN
KENTUCKY CLOSER TO THE FRONTAL BOUNDARY THE PRECIPITATION WILL BE
MORE SCATTERED IN NATURE WITH AN ISOLATED THUNDERSTORM OR TWO
POSSIBLE. RAIN WILL CONTINUE OFF AND ON OVERNIGHT TONIGHT AND WILL
BE MOST WIDESPREAD OVER WEST AND NORTH CENTRAL KENTUCKY AND SOUTHERN
INDIANA...WITH ANOTHER SHORTWAVE ENHANCING PRECIPITATION OVERNIGHT
TONIGHT. THESE RAINS WILL FINALLY BEGIN TO TAPER OFF FROM WEST TO
EAST TOMORROW.
AS TO PRECIPITATION TOTALS...OVER THE NEXT 24 HOURS THOSE COUNTIES
ALONG A LINE FROM OHIO COUNTY TO HENRY COUNTY IN KENTUCKY AND NORTH
TO THE OHIO RIVER AS WELL AS SOUTHERN INDIANA WILL SEE ONE TO TWO
INCHES OF RAIN. SOME HIGHER AMOUNTS WILL BE POSSIBLE AS WELL IF
POCKETS OF MODERATE RAIN BEGIN TO TRAIN OVER A PARTICULAR AREA.
FURTHER SOUTH AND EAST IN KENTUCKY UP TO AN INCH OF RAIN IS
EXPECTED. THE FLOOD WATCH WILL CONTINUE AS THE AREAS IN THE WATCH
ARE ALREADY HAVE MANY RIVERS IN FLOOD AND ADDITIONAL RAIN WILL ONLY
AGGRAVATE THE PROBLEMS.
TEMPERATURES WILL BE ON THE COOL SIDE TONIGHT IN THE WAKE OF THE
COLD FRONT WITH TEMPERATURES FALLING INTO THE MID 40S TO LOWER 50S.
WITH THE RAIN AND COLD AIR ADVECTION TEMPS TOMORROW WILL RISE VERY
LITTLE WITH HIGHS ONLY IN THE MID 50S EXPECTED. THIS COMBINED WITH
THE RAINY WEATHER WILL MAKE FOR A RATHER DREARY TUESDAY ACROSS THE
REGION.
.LONG TERM (TUESDAY NIGHT - MONDAY)...
TUESDAY NIGHT-WEDNESDAY...
UPPER LOW OVER THE GREAT LAKES WILL FINALLY START TO PUSH THE RAIN
OUT OF THE REGION TUESDAY NIGHT. HAVE POPS TAPERING OFF FROM WEST TO
EAST OVERNIGHT. COULD PROBABLY HANG ONTO SLIGHT CHC POPS OVER THE
FAR ERN BLUEGRASS COUNTIES EARLY WED MORNING...BUT MOISTURE IS
SHALLOW AND THINK MORE OF A SPRINKLE/DRIZZLE TYPE OF NON
ACCUMULATING PRECIP WOULD BE MORE LIKELY. OVERNIGHT LOWS TUES WILL
BE IN THE UPPER 30S-LOW 40S. WITH THE UPPER LOW OVERHEAD AND AT
LEAST CLOUDY SKIES IN THE MORNING WED...HIGHS SHOULD ONLY REACH THE
MID-UPPER 50S NE TO THE LOW 60S SW.
WEDNESDAY NIGHT-THURSDAY...
HIGH PRESSURE WILL SLIDE INTO THE REGION WED NIGHT - THRS...LONG
ENOUGH TO WARM UP JUST A LITTLE BIT. WITH CLEAR SKIES THOUGH WED
NIGHT AND CALM WINDS...ESPECIALLY OVER THE SERN CWA...TEMPS COULD
DROP INTO THE UPPER AND EVEN MID 30S IN VERY ISOLATED BLUEGRASS/LAKE
CUMBERLAND LOCATIONS. ON THURSDAY...WINDS SWING AROUND TO THE SOUTH
AND WILL HELP WARM UP TEMPS INTO THE UPPER 60S TO AROUND 70. CLOUDS
WILL BE ON THE INCREASE OVER THE NW AHEAD OF AN APPROACHING SYSTEM
IN THE NW FLOW.
THURSDAY NIGHT-SUNDAY...
THE AFOREMENTIONED LOW WILL TRAVERSE THE GREAT LAKES...DROPPING A
COLD FRONT ACROSS AT LEAST OUR NRN HALF OF THE CWA LATE THRS NIGHT
INTO FRIDAY. THINK THERE WILL BE ENOUGH INSTABILITY TO YIELD A FEW
STORMS AT ONSET...BUT WITH POOR TIMING THIS SHOULD WANE INTO SHOWERS
DURING THE MORNING HOURS FRIDAY. THIS LOOKS TO SCOOT OFF TO THE EAST
RATHER QUICKLY...BUT THE FIRST HALF OF FRIDAY SHOULD BE CLOUDY WITH
ISLD RAIN SHOWERS TAPERING. HIGHS WILL STRUGGLE BECAUSE OF THIS BUT
SHOULD REBOUND FAIRLY QUICKLY DURING THE AFTERNOON AS A QUICK MOVING
SFC HIGH SLIDES EAST ACROSS THE GULF STATES BEHIND OUR MORNING
FRONT...AND WINDS WILL SHIFT AROUND TO THE WEST/SOUTHWEST. LOOK FOR
LATE FRIDAY AFTERNOON HIGHS IN THE UPPER 60S NE TO LOW 70S SW AFTER
A DREARY START TO THE DAY.
BY FRI NIGHT-SATURDAY...THE VERY NEXT SYSTEM DEVELOPS OVER THE
CENTRAL PLAINS AND QUICKLY MOVES TOWARDS THE GREAT LAKES. YESTERDAY
THERE WAS MUCH MODEL DISCREPANCY BUT THE EURO...GFS...CANADIAN AND
GFS ENSEMBLES ALL INDICATE THIS LOW TRAVERSING THE GREAT LAKES AND
DROPPING A MORE POTENT COLD FRONT THROUGH THE AREA SATURDAY EVENING.
THIS SYSTEM HAS A BIT MORE INSTABILITY AND WIND SHEAR TO DEAL
WITH...SO HAVE INSERTED SHOWERS AND STORMS INTO THE
SATURDAY-SATURDAY NIGHT FORECAST...AND IF THE FORECAST CONTINUES AS
IS...WOULD BE SURPRISED TO SEE A FEW STRONGER STORMS OUT OF THIS
EVENT. AS THE FRONT MOVES EAST...SHOWERS AND STORMS SHOULD END FROM
WEST TO EAST SUNDAY MORNING. YET ANOTHER SYSTEM IS PROGGED IN THE
OPS GFS FOR MONDAY...BUT WILL LEAVE THE REST OF THE FORECAST DRY FOR
NOW. TEMPS OVER THE WEEKEND SHOULD BE NEAR NORMAL DESPITE ANY RAIN
CHANCES.
&&
.AVIATION (06Z TAF ISSUANCE)...
A FRONTAL BOUNDARY CURRENTLY LIES FROM WEST VIRGINIA THROUGH
NORTHERN ALABAMA. WEAK LOW PRESSURE WILL MOVE ACROSS EASTERN
KENTUCKY DURING THE EARLY MORNING HOURS. STIFF NORTH WINDS WILL
CONTINUE THROUGH 14Z WITH SUSTAINED WINDS OF 10 TO 15KT WITH GUSTS
ABOVE 20KT.
REPEATED EPISODES OF SHOWERS WILL CONTINUE THROUGH AT LEAST 16Z
TUESDAY FOR ALL TAF SITES. THESE SHOWERS WILL BE PERSISTENT...BUT
NOT UNIFORM WITH VISIBILITIES VARYING FROM BETWEEN 6 TO AS LOW AS 3SM
IN AREAS WITH HEAVIER PRECIPITATION. ISOLATED THUNDER MAY OCCUR AT
LEX AND BWG FROM THE 06 TO 12Z TIME FRAME. CEILINGS WILL VARY FROM
OCCASIONAL LOW END MVFR TO PREDOMINATELY IFR THROUGH AT LEAST EARLY
AFTERNOON TODAY. NORTH WINDS WILL CONTINUE AT 10 TO 15KT THIS
AFTERNOON THROUGH EARLY EVENING.
OCCASIONAL LIGHT RAIN WILL LINGER AT BWG AND LEX THROUGH 18Z THIS
AFTERNOON WITH PRECIPITATION POSSIBLY ENDING AT SDF BEFORE THEN. LOW
MFR CEILINGS WILL PERSIST THROUGH AT LEAST 00Z WEDNESDAY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH THIS AFTERNOON FOR KYZ023>035-038-039-045-
053-061>063-070>072.
IN...FLOOD WATCH THROUGH THIS AFTERNOON FOR INZ076>079-083-084-
089>092.
&&
SHORT TERM........EER
LONG TERM.........AL
AVIATION..........JSDHazardous weather outlook, May 2, 9:37 PM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...CORR TO HEADER NATIONAL WEATHER SERVICE LOUISVILLE KY 937 PM EDT MON MAY 2 2011 INZ076>079-083-084-089>092-KYZ023>035-038-039-045-053-061>063- 070>072-040200- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SPENCER KY-ANDERSON KY-NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY- HART KY-LOGAN KY-WARREN KY-SIMPSON KY- 937 PM EDT MON MAY 2 2011 /837 PM CDT MON MAY 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. RAIN WILL CONTINUE TONIGHT. AN ADDITIONAL ONE TO TWO INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE. SMALL STREAMS AND CREEKS MAY APPROACH BANKFULL. THIS WILL CREATE PONDING ON LOCAL FIELDS AND ROADWAYS AND KEEP RIVERS SWOLLEN OVER THE NEXT FEW DAYS. A FLOOD WATCH REMAINS IN EFFECT THROUGH TOMORROW AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL RAIN IS EXPECTED THROUGH MUCH OF TUESDAY. EXPECT RISES ACROSS AREA RIVERS AND POSSIBLE ADDITIONAL FLOODING PROBLEMS LATER THIS WEEK. TWO MORE STORM SYSTEMS WILL APPROACH THE REGION THURSDAY NIGHT AND AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE THROUGH TUESDAY EVENING. KYZ036-037-040>043-046>049-054>057-064>067-073>078-081-082-040200- SCOTT KY-HARRISON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- MARION KY-BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY- CASEY KY-LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- 937 PM EDT MON MAY 2 2011 /837 PM CDT MON MAY 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT. LIGHTNING AND HEAVY RAIN WILL ACCOMPANY ANY THUNDERSTORM THAT FORMS. HEAVY RAIN WILL BE POSSIBLE TONIGHT. SMALL STREAMS AND CREEKS MAY APPROACH BANKFULL. THIS WILL CREATE PONDING ON LOCAL FIELDS AND ROADWAYS AND KEEP RIVERS SWOLLEN OVER THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL RAIN IS EXPECTED THROUGH MUCH OF TUESDAY. EXPECT RISES ACROSS AREA RIVERS AND POSSIBLE ADDITIONAL FLOODING PROBLEMS LATER THIS WEEK. TWO MORE STORM SYSTEMS WILL APPROACH THE REGION THURSDAY NIGHT AND AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE THROUGH TUESDAY EVENING. EER/AL/13
In the hours before
Special weather statement, May 2, 8:06 PM EDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
806 PM EDT MON MAY 2 2011
KYZ042-043-049-030030-
BOURBON-CLARK-NICHOLAS-
806 PM EDT MON MAY 2 2011
...THUNDERSTORM WITH HEAVY RAIN AND WIND GUSTS TO 40 MPH AFFECTING
BOURBON...CLARK AND NICHOLAS COUNTIES...
AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF WINCHESTER MOVING NORTHEAST AT
45 MPH.
HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR AND GUSTY
WINDS TO 40 MPH ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PLUM AND LITTLE ROCK...
JACKSTOWN...
EAST UNION AND MOOREFIELD...
SPROUT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN
AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3830 8385 3821 8395 3812 8408 3809 8407
3804 8421 3812 8427 3836 8389 3834 8385
3834 8384
TIME...MOT...LOC 0006Z 237DEG 42KT 3811 8416
13Special weather statement, May 2, 8:13 PM EDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
813 PM EDT MON MAY 2 2011
KYZ062-063-071-072-074-030045-
BARREN-EDMONSON-HART-SIMPSON-WARREN-
713 PM CDT MON MAY 2 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
PLUM SPRINGS TO 6 MILES NORTH OF FRANKLIN...AND MOVING NORTHEAST AT
30 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
THREE SPRINGS...
PLUM SPRINGS...
MUNFORDVILLE...
MOUNT VICTOR...
MEMPHIS JUNCTION...
HAYS AND MERRY OAKS...
APPLE GROVE AND BON AYR...
PARK CITY AND ROCKY HILL...
HIGHLAND SPRINGS AND WARREN COUNTY REGIONAL AIRPORT...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 60.
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1
AND 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3675 8665 3689 8665 3689 8662 3693 8664
3702 8664 3716 8644 3715 8642 3721 8637
3730 8582 3691 8614 3692 8614 3690 8617
3693 8618 3693 8621 3691 8622 3690 8627
3687 8629
TIME...MOT...LOC 0013Z 220DEG 25KT 3701 8617 3683 8654
AMLLocal storm report, May 2, 8:32 PM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
832 PM EDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 5 SSW BOWLING GREEN 36.91N 86.48W
05/02/2011 M0.75 INCH WARREN KY COCORAHS
&&
EVENT NUMBER LMK1100711
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:06 PM EDT | Special Weather Statement | LMK | Bourbon | 24 min |
| May 2, 8:13 PM EDT | Special Weather Statement | LMK | Edmonson, Warren | 32 min |
| May 3, 6:01 AM EDT | Areal Flood Advisory | LMK | Franklin, Harrison, Nelson, Scott, Shelby, Spencer | 3 hr |
| May 3, 7:55 AM EDT | Areal Flood Warning | LMK | Edmonson, Hart, Larue, Nelson, Washington | 33 hr |
| May 3, 8:57 AM EDT | Areal Flood Warning | LMK | Franklin, Harrison, Nelson, Scott, Shelby, Spencer | 9 hr |
| May 3, 8:58 AM EDT | Areal Flood Warning | LMK | Anderson, Bourbon, Boyle, Fayette, Green, Jessamine and 6 more | 9 hr |
| May 3, 9:33 AM EDT | River Flood Warning | LMK | Warren | 32 hr |
| May 3, 9:33 AM EDT | River Flood Warning | LMK | Edmonson | 3 days |
| May 3, 10:02 AM EDT | River Flood Warning | LMK | Bullitt | 12 hr |
| May 3, 10:13 AM EDT | River Flood Warning | LMK | Bourbon | 27 hr |
| May 3, 3:42 PM EDT | River Flood Warning | LMK | Nicholas, Robertson | 19 hr |
| May 3, 4:35 PM EDT | Areal Flood Warning | LMK | Bullitt, Butler, Franklin, Grayson, Hardin, Harrison and 4 more | 24 hr |
| May 3, 4:43 PM EDT | Areal Flood Warning | LMK | Breckinridge, Hancock, Meade, Ohio | 24 hr |
| May 3, 4:43 PM EDT | Areal Flood Warning | LMK | Anderson, Bourbon, Boyle, Fayette, Green, Jessamine and 4 more | 24 hr |
Nearby
Areal Flood Warnings in Kentucky, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.